Apr 2, 2010
Hi Dr Henry,
I wrote to you before christmas and you kindly answered my question then (regarding gallstones)
I will try to make this post brief but i feel it will be long. I was diagnosed October 2007 cd4 860 vl 6900........a few months before diagnosis i was having symptoms of severe oral candida chronic fatigue irregular heartbeats mood swings very emotional....the dental hospital advised me to go for a hiv test and they did some blood tests and my t4 and t3 were raised t4 was 29.2 and t3 was 7.2. I was seen by an endo specialist and over time my levels keep rising then going back to normal...........i was started on hiv treatment due to my symptoms of candida in the mouth and candida in the stomach & oesphagous......all was well until i developed this chronic upper right abdo pain......no one believed me in the end said it was just anxiety so i stopped treatment and fell out with my consultants and he blamed my gp for prescribing morphine...anyway to cut a long story short i went under the new care of another hospital of july last year and at present my cd4 is 820 but my viral load has gone to 13000 it always remainded under a 1000 since stopping treatment......I began gettin this terrible pain again and finally got diagnosed with gallstones in november....i have been awaiting surgery but due to fluctauting thyroid levels the surgeons do not wont to operate...........i have been bed ridden now for 12 weeks, and am seeing a cardioligst as i have been getting chronic shortness of breath at rest and even worse on anything significant like walking.......it does not happen all the time but it is definatly getting worse..........i had some lung funtion tests done and i got a letter in the post last week saying that one of the lung function tests showed areduction in one of the values they were looking at and this can cause pressure inthe lungs, i am awaiting a 24hr tape of my heart and an echocardigram.........wot i am extremley worried about it that i have read about pulmonary hypertension and my symptoms all fit this..........chronic fatigue 16hrs a day asleep..........chest pain in the middle of my chest shortnress of breath and at times my heart beats fast or very strong slow beats.........i have had atrial fibrilation before........my thyroid levels have just gone back to normal..........i have also been diagnosed with dystonia which is getting worse in my mouth jaw and eyes............but i wanted to ask do you think there is a possibilty that this could be PH, and if so is the out look a positive one, or is it not good, i am in a very poor state of health, with pain from gallbladder and chronic joint pain, frequent headaches nausea vomiting.........i am scared about what i have read about hiv and the relation to PH, i used to use cocaine quite a lot for about ten years and stopped 6 months ago, is that a concern also? please advise on your opinion, i have a feeling that something is seriously wrong i know my own body and i do feel very ill.
Thanks for all your kind help.
| Response from Dr. Henry
HIV infection and many other factors can contribute to pulmonary hypertension. Increasingly, HIV+ persons are recommended to treat their HIV infection to decrease risk for heart disease, cancer, liver, and renal disease (not traditional AIDS complications). In the US and in the absence of drug resistance it is unusual to not be able to find a regimen that can control HIV infection that is well tolerated by the patient. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.